Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 982, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 12, 2012, 5:25 AM PDT. It took effect at May 12, 2012, 6:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2012, 5:25 AM PDT (12:25 UTC)
- In effect from
- May 12, 2012, 6:00 AM PDT
- Expired
- May 12, 2012, 11:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
132 WHUS76 KSEW 121225 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 525 AM PDT SAT MAY 12 2012 PZZ130-121800- /O.NEW.KSEW.SC.Y.0982.120512T1300Z-120512T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 525 AM PDT SAT MAY 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. WINDS AND SEAS WILL SUBSIDE AROUND NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 12, 3:00 AM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 12, 3:00 AM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT SAT MAY 12 2012 .SYNOPSIS...A RIDGE OF HIGH PRES AT THE SURFACE AND ALOFT...COMBINED WITH SUNNY DAYS...WILL GIVE A WARMING TREND THROUGH SUNDAY. ONSHORE FLOW WILL INCREASE SOMEWHAT ON MONDAY COOLING THE COASTAL ZONES...BUT IT WILL REMAIN WARM IN THE INTERIOR. INCREASING ONSHORE FLOW WILL GIVE A COOLER CONDITIONS AS WELL AS AN INCREASE IN CLOUDS AND A CHANCE OF SHOWERS AROUND THE MIDDLE OF NEXT WEEK. && .SHORT TERM...A BUILDING RIDGE OF HIGH PRES ALOFT OVER THE COASTAL WATERS WILL SHIFT INLAND TODAY. THE UPPER RIDGE COMBINED WITH LIGHT OFFSHORE PRES GRADIENTS TODAY WILL GIVE GOOD WARMING TO THE AREA. MOST AREAS TODAY WILL SEE HIGHS IN THE 70S. A FEW 80S ARE POSSIBLE OVER THE SOUTH INTERIOR WHILE AREAS NEAR THE WATER...ALONG THE STRAIT OF JUAN DE FUCA...AND OVER THE SAN JUANS WILL STAY IN THE 60S. THE WARMING TREND WILL CONTINUE ON SUNDAY AS TEMPERATURES RISE TO THE HIGHEST LEVELS SEEN SO FAR THIS YEAR. THE AREA EAST OF BELLINGHAM AND OVER THE INTERIOR FROM ABOUT SEATTLE SOUTHWARD WILL SEE LOWER 80S. A FEW MID 80S ARE POSSIBLE OVER THE FAR SOUTH INTERIOR ON SUNDAY. OF COURSE...AREAS NEAR THE WATER AND ALONG THE STRAIT OF JUAN DE FUCA WILL STAY IN THE 60S TO AROUND 70. NIGHTTIME TEMPERATURES WILL ALSO SEE AN INCREASE OVER THE NEXT FEW DAYS WITH UPPER 30S TO MID 40S TODAY...MAINLY 40S ON SUNDAY MORNING...AND ABOUT 50 ON MONDAY MORNING. SKIES WILL BE PRETTY CLEAR TODAY THROUGH MONDAY ACROSS THE AREA WITH NO PRECIPITATION EXPECTED. ENJOY THIS SPECTACULAR LATE SPRING WEEKEND. ALBRECHT .LONG TERM...WHILE THE UPPER RIDGE WILL FLATTEN SUNDAY...AN UPPER LOW MOVING INTO NORTHERN CALIFORNIA AND FAR SOUTHERN OREGON WILL TEND TO KEEP HEIGHTS HIGH OVER WESTERN WASHINGTON. ALL THINGS MUST COME TO AN END...AND ON MONDAY NIGHT WE WILL SEE AN INCREASE IN ONSHORE PRES GRADIENTS AS THE UPPER LOW MOVES INTO SE OREGON AND SW IDAHO. LOWER PRESSURES E OF THE CASCADES COMBINED WITH INCREASED WEST TO EAST THERMAL GRADIENTS WILL PUSH MARINE AIR INLAND. MODELS HAVE COME INTO SOME AGREEMENT THAT THE PUSH WILL BE GRADUAL WITH SOME COOLING TUESDAY...AND STRENGTHENING ONSHORE FLOW TUE NIGHT AND WED. THE GFS HAS BACKED OFF ON THE STRENGTH OF THE UPPER TROUGH DROPPING IN FROM THE YUKON WED AND THU. THE 00Z ECMWF IS NOW STRONGER WITH THIS TROUGH UNLIKE THE 12Z SOLUTION. CONFIDENCE IN THE DETAILS BEYOND MONDAY IS LOW ENOUGH THAT NO CHANGES WILL BE MADE TO THE EXTENDED FORECAST. ALBRECHT && .AVIATION...HIGH PRESSURE WILL PERSIST OVER THE PAC NW THROUGH THE WEEKEND. LIGHT NW FLOW ALOFT. GENERALLY LIGHT N FLOW AT THE SURFACE. DRY AND STABLE CONDITIONS. KSEA...NE WIND 5-9 KT...BECOMING N NEAR 18Z...AND NW BY 20Z. CLEAR SKIES. && .MARINE...SURFACE HIGH PRESSURE WILL PERSIST OVER B.C. AND TO THE E OF THE CASCADES. THERMALLY INDUCED LOW PRESSURE OVER CA/OREGON WILL NUDGE INTO WRN WA. THIS WILL RESULT IN N/NE WINDS GENERALLY BELOW 20 KT THROUGH MON. SOME OF THE COASTAL WATERS CLOSER TO THE THERMALLY INDUCED LOW PRESSURE MAY EXPERIENCE WINDS BRIEFLY REACHING 20 KT DURING THE LATE AFTERNOON/EVENINGS. DTM && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.